It is currently Wed Aug 23, 2017 6:05 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: VISION ISSUES
PostPosted: Wed Jun 03, 2009 11:17 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 03, 2009 10:44 pm
Posts: 3
I'M NEW TO THIS SITE AND HAVE ONLY BEEN ON SUBOXONE FOR A MONTH. I'M ON IT FOR CHRONIC PAIN NOT ADDICTION. I'VE NEVER HAD ADDICTION ISSUES IN THE PAST ALTHOUGH I HAVE BEEN ON AND OFF OF PAIN MEDS SINCE 1992. I HAVE FROM TIME TO TIME EITHER DUE TO LAPSE IN JOBS OR INSURANCE HAD TO GO FOR MONTHS WITH OUT MY PAIN MEDS AND THANK GOD HAVE NEVER HAD ANY WITHDRAWAL SYMPTOMS, JUST INCREASED PAIN. I HAVE 3 BLOWN DISC IN MY LUMBAR SPINE AND NEED FUSION BUT NO DR WILL DO IT SINCE IT WILL SO SEVERELY LIMIT MY MOBILITY. I ALSO HAVE CERVICAL DISC ISSUES AS WELL BUT ON THE OTHER MEDS I HADN'T COMPLAINED ABOUT THEM FOR YEARS.

ANYWAY HERE'S MY ISSUE. ON SUBOXONE I DO FEEL HIGH, SOMETHING I'VE NEVER FELT ON VICODAN OR PERCOCET OR EVEN OXY, AND ALTHOUGH I FEEL HIGH MY PAIN IS STILL THERE! IT'S NO LONGER A SHARP, ELECTRICAL FEELING BUT A DULL CONSTANT ACHE THAT MAKES ME HURT ALL OVER FROM MY NECK TO MY LOW BACK. I EVEN HAVE A BURNING IN MY LEFT SHOULDER BLADE THAT'S JUST AWFUL! IT'S AFFECTING MY VISION MAKING IT HAD TO READ FROM A COMPUTER MONITOR, WHICH IS ALL I DO AT WORK ALL DAY AND MY RIGHT EYE TWITCHES LIKE CRAZY AND MY FOREHEAD ITCHES ALL THE TIME! I'M ABOUT TO LOSE ME MIND! I HATE DRIVING ON IT BUT I CAN'T LIVE MY LIFE WITHOUT DRIVING! MY EYES FEEL JUMPY AND LIKE I CAN'T CONCENTRATE ON ANYTHING. I TAKE 4MG EVERY 8 HOURS AND THE PAIN NEVER GOES AWAY, BUT THE SIDE EFFECTS MAKE ME THINK I'M TAKING TOO MUCH! I'M SUPPOSED TO GO SEE MY DR AGAIN ON THE 11TH BUT AM REALLY THINKING OF CANCELING AND FINDING A DR WHO WILL PUT ME BACK ON THE VICODAN OR PERCOSCET. THEY AT LEAST STOP THE CERVICAL PAIN AND DON'T GIVE ME ANY OF THESE WEIRD SIDE EFFECTS. ALSO AFTER READING SOME OF THE POSTS ABOUT THE WITHDRAWAL FROM SUBOXONE I DON'T WANT TO DEAL WITH THAT!

ANY ADVICE? ANYONE ELSE HAVE THE VISION ISSUES? DOES IT STOP? SHOULD I KEEP PAYING THE $263 A MONTH AND JUST HOLD MY BREATH IT'S GOING TO ALL SMOOTH OUT AND EVENTUALLY HELP MY PAIN?
THANKS!!!! [font=Arial] [/font]


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 03, 2009 11:58 pm 
Welcome to the group, stacin2004!

Using pain meds since 1992 and haven't gotten addicted?? That is quite the feat! I'm not a doctor, so I'm not going to get into your dosing and why you're on Suboxone, but I can relate to your vision problems. I don't exactly have "twitching", but when I'm looking at my monitor, it goes from sharp to blurry really fast. I have to concentrate really hard to read, regardless of the font size. I have about a minute of clear and easy reading, then everything goes blurry. Never had this problem before Suboxone. It could be a coincidence...I don't know.

Again, welcome to the forum. Keep on postin'!

Patrick


Top
  
 
 Post subject:
PostPosted: Thu Jun 04, 2009 11:28 am 
Offline
Average Poster
Average Poster

Joined: Wed Apr 08, 2009 10:51 am
Posts: 25
I, too, deal with intermittent blurry vision. It happens to me mostly while watching TV or reading a book. Until seeing here that others on Suboxone have the same issue, I thought that it was just another sign of my advancing age. I'm 32. (Haha! I know, that's not old, but I really did think that it was just a symptom of getting older.)
Crazy! I wonder how many Suboxone patients deal with this and don't realize that it could be tied to/attributed to their "meds"?


Top
 Profile  
 
Our Sponsors
 Post subject: THANKS GUYS!
PostPosted: Thu Jun 04, 2009 5:28 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 03, 2009 10:44 pm
Posts: 3
Thanks for the replies guys! It’s nice to know it’s not just me! As to my addiction to pain meds here’s a brief run down of what I’ve taken. I’ve been on and off pain meds since 1992, first Darv, then Darv/Vic combo, then just Vic, then Perc, then finally Oxy. At the most I was taking 6x 15mg Oxycodones a day. When I lost my job in 2008 I had to go cold turkey off the Oxy and I swear I had no withdraws symptoms at all! No nausea, sweats, jittery feeling, nothing but increased pain which was to be expected.

I’ve read a lot of posts on sites like this and THANK GOD that I didn’t have any of those issues. Maybe it has something to do with the fact that I had gastric bypass surgery in 1999 and my body may absorbs the narcotic meds differently then it does the sublingual suboxone???? All I know is that the Suboxone makes me feel really weird and isn’t really helping all my pain the way the narcotics did. The reason my Dr. went the Suboxone route is that she believes that narcotics don’t work for chronic pain. She feels that it’s too addictive and that’s why she likes Suboxone.

All I know is that it makes me feel really weird and the vision issue is causing me real issues at work. No other pain meds have ever given me side effects like this. Believe me the vision is not related to age, I’m 38 and never had vision issues until I started taking this med!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 04, 2009 5:30 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jan 05, 2009 3:20 am
Posts: 516
Hey, as a thought, check your pupil size. Are they 'pinpoint'?

THAT might have something to do with your vision... Just my 0.02


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 03, 2010 4:21 pm 
Offline
New Poster
New Poster
User avatar

Joined: Tue Apr 20, 2010 12:28 am
Posts: 3
My hypothesis is that Suboxone causes dry eyes which is the reason for the blurriness. For me opiates dry out every part of me, and I believe this is a huge cause of many of the other side effects. Think about it... when you have a hangover typically the largest cause of it is dehydration. So many of the symptoms of a hangover are now fair game for us. The good news is, these symptoms can be mitigated by drinking enough fluids.

Sensitivity to light is also big side effect. You mentioned that you experienced this blurriness when reading a computer screen, which is basically just a panel of light that you stare at. They have special computer glasses you might want to research. These typically serve 2 purposes: filtering out the harsh part of the light spectrum, and protecting your eyes from air currents hitting them and causing them to dry out. When we're on the computer we often don't blink as much as we should and this makes our eyes get dry.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 03, 2010 4:42 pm 
Offline
One Month or More
One Month or More

Joined: Wed May 26, 2010 2:14 pm
Posts: 30
Stan,

Sorry to hear about your pain. That's quite a list of injuries there. You mentioned that you've been on and off pain meds since 1992. How long have you been on only suboxone?

Where you opiate naive when you took it the first time? 12mgs is enough to hit the ceiling effect. I would think if you had no opiate tolerance when you inducted you would have been beyond just high....more like a steaming pile of drool afterward. If, on the other hand, you had tolerance, then we come back to how long you've been taking it. :)

Just my $0.02.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group